Alert archive / Washington / Gale Warnings in 2016

Gale Warning 106, NWS Seattle, WA

December 2, 2016

NWS Seattle, WA issued this gale warning at Dec 2, 2016, 6:50 PM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2016, 6:50 PM PST (02:50 UTC)
Expired
Dec 2, 2016, 9:01 PM PST
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

375 
WHUS76 KSEW 030250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
650 PM PST FRI DEC 2 2016

PZZ131-132-031100-
/O.UPG.KSEW.SC.Y.0289.000000T0000Z-161203T1100Z/
/O.NEW.KSEW.GL.W.0106.161203T0250Z-161203T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
650 PM PST FRI DEC 2 2016

...GALE WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 KNOTS THIS EVENING...EASING TO 15 TO 25
  KNOTS AFTER MIDNIGHT. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-031100-
/O.CON.KSEW.SC.Y.0289.000000T0000Z-161203T0600Z/
/O.CON.KSEW.SW.Y.0048.161203T0600Z-161204T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
650 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 6 PM PST SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS THIS EVENING BEFORE EASING AFTER 10 
  PM. 

* WAVES/SEAS...WEST SWELL 11 TO 13 FEET AT 11 SECONDS...BUILDING 
  TO 18 TO 21 FEET AT 18 SECONDS TONIGHT AND SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-031100-
/O.CON.KSEW.RB.Y.0034.000000T0000Z-161204T0200Z/
GRAYS HARBOR BAR-
650 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST SATURDAY...

* WAVES/SEAS...10 TO 11 FEET...BUILDING TO 14 TO 17 FEET LATE 
  TONIGHT. BAR CONDITIONS ROUGH...BECOMING SEVERE WITH BREAKERS 
  COVERING THE BAR LATE TONIGHT AND SATURDAY. 

* FIRST EBB...6 PM THIS EVENING.

* SECOND EBB...630 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-031100-
/O.CON.KSEW.SW.Y.0048.000000T0000Z-161204T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
650 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM PST SATURDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS EASING BELOW 21 KNOTS EARLY 
  THIS EVENING. 

* WAVES/SEAS...WEST SWELL 11 FEET AT 12 SECONDS...BUILDING TO 17 
  TO FEET AT 18 SECONDS LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
176 
WHUS76 KSEW 030501
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
901 PM PST FRI DEC 2 2016

PZZ131-132-030700-
/O.CAN.KSEW.GL.W.0106.000000T0000Z-161203T0700Z/
/O.EXB.KSEW.SC.Y.0289.000000T0000Z-161203T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
901 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. 

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES/SEAS...WEST SWELL 11 TO 13 FEET AT 11 SECONDS...BUILDING 
  TO 18 TO 21 FEET AT 18 SECONDS TONIGHT AND SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-031315-
/O.CON.KSEW.SC.Y.0289.000000T0000Z-161203T0600Z/
/O.CON.KSEW.SW.Y.0048.161203T0600Z-161204T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
901 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM PST SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS THIS EVENING BEFORE EASING AFTER 10 
  PM. 

* WAVES/SEAS...WEST SWELL 11 TO 13 FEET AT 11 SECONDS...BUILDING 
  TO 18 TO 21 FEET AT 18 SECONDS TONIGHT AND SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-031315-
/O.CON.KSEW.RB.Y.0034.000000T0000Z-161204T0200Z/
GRAYS HARBOR BAR-
901 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST SATURDAY...

* WAVES/SEAS...10 TO 11 FEET...BUILDING TO 14 TO 17 FEET LATE 
  TONIGHT. BAR CONDITIONS ROUGH...BECOMING SEVERE WITH BREAKERS 
  COVERING THE BAR LATE TONIGHT AND SATURDAY. 

* FIRST EBB...6 PM THIS EVENING.

* SECOND EBB...630 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-031315-
/O.CON.KSEW.SW.Y.0048.000000T0000Z-161204T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
901 PM PST FRI DEC 2 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM PST SATURDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS EASING BELOW 21 KNOTS EARLY 
  THIS EVENING. 

* WAVES/SEAS...WEST SWELL 11 FEET AT 12 SECONDS...BUILDING TO 17 
  TO FEET AT 18 SECONDS LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 2, 3:00 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 3:00 PM PST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 PM PST Fri Dec 2 2016

.SYNOPSIS...Rain and mountain snow will taper to showers tonight. A
vigorous front arrives Saturday night, followed by a cold upper
trough Sunday through Tuesday. Snow levels will fall to around 500
feet with snow possible down to sea-level at times Monday and Monday
night. Cold and mainly dry weather develops Tuesday afternoon. A
system arriving Wednesday night and Thursday could bring some low
elevation snow before warm air brings rising snow levels.

&&

.SHORT TERM...Radar shows a well defined band of rain approaching the
inland waters, including Puget Sound. This appears to be the main
front as obs near the coast/Strait have switched around to the west.
Rain should switch to showers tonight with a possible Puget Sound
convergence zone bringing localized moderate rainfall to Western
Snohomish county. Snow levels jumped up today to around 5000 feet
south and 4000 feet north but should fall behind the front tonight
to around 3500 feet. A few inches of snow could fall in the higher
passes, and especially at along higher west facing slopes.

Showers linger through Saturday morning, the rain increases during
the afternoon ahead of the next stronger front. Snow levels will
fluctuate with this next system from 3500 to 4000 feet falling to
2500 feet late Saturday night and Sunday. Models continue to show a
wave forming along the confluent westerly flow aimed at the area
which enhances precipitation amounts along west facing terrain. A
surface low feature tracking south into Oregon may also lift
moisture over the area and keep WA on the cold north side of the
low/front. The WRFgfs and QPF on other models suggest 1 to 2 feet of
snow a good possibility in the mountains so a winter storm watch was
hoisted for the late Saturday afternoon through Sunday afternoon
period. It will rain in the lowlands but colder air aloft will start
to filter in Sunday night behind the front with lowering snow
levels.

Most models are in pretty good agreement on a lull in showers Sunday
night as a closed upper low drops south from Alaska toward the
Pacific Northwest. A weak 1015 mb surface low forms off the south
B.C. coast and tracks southeast across the area Monday. 500 mb
temperatures are very cold with this low, around -38C with unstable
conditions developing Monday as 1000-850mb thickness values fall to
1285-1290m. This would normally be cold enough in light or offshore
flow to bring snow levels down to sea-level. The 1000-500mb
thickness values are near 5200m, a bit higher than would normally be
associated with snow down to sea-level with any southerly flow. With
a surface low near Vancouver Island and moving over the area Monday
afternoon, it is difficult to tell if accumulating snow will make it
all the way down to sea-level with some southerly gradient. The best
chance for some accumulation will be with the convergence zone as
usual from far north king county to Snohomish county and locations
with a few hundred feet of elevation. The WRF4km is suggesting 1 or
2 inches could be possible, and locally more with the convergence
zone. For the greater Seattle Metro area southward, it would seem
Monday night would be the best shot for snow accumulation as colder
fraser outflow develops and squeezes out any residual low level
moisture. It is still too early to say how much and which areas will
get snow accumulations. Will refresh the special weather statement
as we are well outside any watch/advisory time-frame. Forecasts
should be monitored closely.

.LONG TERM...The coldest temperatures of the year are likely by
Tuesday, between systems. With some clearing and very cold air mass
aloft, lows could dip into the 20s for most areas. Highs may struggle
to reach 40 Tuesday.

The next system will approach on Wednesday. Models differ
significantly on how much cold air will be in place and the timing
of incoming precipitation. It is possible there could be several
hours of overrunning snowfall Wednesday night and Thursday. Most
likely any snow or frozen precipitation would switch over to rain
pretty quickly but some lowland accumulation is not out of the
question. By Thursday, the air mass will moderate and precipitation
will be all rain in the lowlands. Rain tapers to showers toward the
weekend. Mercer

&&

.AVIATION...Westerly flow aloft. A cold front moving across the
Olympic Peninsula at 23Z will push well east of the Cascades by
early this evening. The air mass will become unstable and somewhat
moist behind the front. Precipitation will rapidly transition to
showers with the passage of the front, then showers will become tied
to the terrain, the coastal zones, and a Central Puget Sound
Convergence Zone this evening through Friday.

Conditions will be mainly MVFR across the area through much of
tonight with some improvement at times at the lee of the Olympics
and mountains of Vancouver Island. VFR conditions can be expected
most areas on Friday. Albrecht

KSEA...South winds 11 to 14 knots. Gusts to 20 knots can be expected
this evening. Expect mainly VFR conditions at the terminal as
westerly flow aloft interacts with the Olympics to the west. Albrecht

&&

.MARINE...A cold front is moving through the inland waters this
afternoon. Onshore flow that is following this front will continue
through tonight. Small craft advisory southerly winds in the inland
waters will rapidly come to an end as the front passes by early this
evening. A period of small craft advisory westerly winds are
expected this evening over the coastal waters and through most of
tonight in the central and eastern portions of the Strait of Juan de
Fuca.

a 25 foot westerly swell is being reported by buoy 46036 this
afternoon. This swell will decay to about 21 ft in the outer coastal
waters and 17-19 ft over the inner coastal waters this evening.
Small craft advisories for hazardous seas will continue through
Saturday over the coastal waters and at the west entrance to the
Strait of Juan de Fuca.

Another frontal system will sweep east across the waters late
Saturday night and Sunday morning. This front is expected to bring
small craft advisory conditions to most of the waters.

Timing of the possible development of Fraser outflow over the
northern portions of the inland waters is not consistent with some
models showing moderate to strong outflow starting Monday evening
and others delaying the onset into Tuesday morning. At this time it
appears that north to northeast winds of 20 to 30 kt can be expected
during the period of outflow, though there is about a 30 percent
chance that gales may develop. Albrecht

&&

.HYDROLOGY...No river flooding is expected over the next week.
Mercer

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 10 PM PST this evening for
     Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater Out 10
     Nm.

     Small Craft Advisory for hazardous seas from 10 PM this evening
     to 6 PM PST Saturday for Coastal Waters From Cape Flattery
     To James Island 10 To 60 Nm-Coastal Waters From Cape
     Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Small Craft Advisory for rough bar until 6 PM PST Saturday for
     Grays Harbor Bar.

     Small Craft Advisory until 3 AM PST Saturday for East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 6 PM PST this evening for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands-
     Puget Sound and Hood Canal-West Entrance U.S. Waters Strait
     Of Juan De Fuca.

     Small Craft Advisory for hazardous seas from 6 PM this evening
     to 6 PM PST Saturday for West Entrance U.S. Waters Strait
     Of Juan De Fuca.

     Small Craft Advisory until 3 AM PST Saturday for Central U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

In the hours before

Special weather statement, Dec 2, 4:54 PM PST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
454 PM PST FRI DEC 2 2016

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-031300-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
454 PM PST FRI DEC 2 2016

...COLDER TEMPERATURES AND A CHANCE FOR LOWLAND SNOW SUNDAY NIGHT
AND EARLY NEXT WEEK...
...A THREAT OF ISOLATED LANDSLIDES CONTINUES...

A FRONT DROPPING SOUTHWARD SUNDAY WILL ALLOW A MUCH COLDER AIR
MASS TO FILTER INTO THE REGION SUNDAY NIGHT AND EARLY NEXT WEEK.
PRECIPITATION WILL BECOME SHOWERY AS SNOW LEVELS FALL TO AROUND
500 FEET BY MONDAY MORNING. AN INCH OR TWO OF LOCALIZED SNOW
ACCUMULATION IS POSSIBLE SUNDAY NIGHT AND MONDAY...MAINLY ON
HILLTOPS AND LOCATIONS AWAY FROM THE WATER.

THE PUGET SOUND CONVERGENCE ZONE COULD ALSO BECOME ACTIVE MONDAY
OVER WESTERN SNOHOMISH COUNTY AND NORTHWEST KING COUNTY...POSSIBLY
BRINGING A FEW INCHES OF LOCALIZED SNOW ACCUMULATION DOWN NEAR
SEA-LEVEL. BY MONDAY EVENING...TEMPERATURES WILL BE COLD ENOUGH
FOR SNOW SHOWERS EVEN IN THE GREATER PUGET SOUND SEATTLE METRO
AREA. SOME SNOW COULD ACCUMULATE IMPACTING THE COMMUTE. FORECASTS
SHOULD BE MONITORED FOR THE CHANCE OF LOWLAND SNOW EARLY NEXT
WEEK.

MEANWHILE...SOILS REMAIN SATURATED FROM HEAVY RAINFALL THAT FELL
DURING THE PAST SEVERAL WEEKS. THIS WILL MAINTAIN THE RISK OF
ISOLATED LANDSLIDES.

WWW.WEATHER.GOV/SEATTLE
MERCER

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:13 AM PSTSmall Craft AdvisorySEW6 hr
Dec 3, 3:13 AM PSTSmall Craft AdvisorySEW48 hr
Dec 3, 4:15 AM PSTWinter Storm WarningSEW32 hr
Dec 3, 4:15 AM PSTWinter Weather AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.